It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Drug Interactions / Side Effects Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-28-2005, 05:16 AM   #1
Registered User
(female)
 
Join Date: Mar 2005
Posts: 59
Godiswithyou HB User
Cholesterol Meds Causing Pain?

Hi, I was just prescribed cholesterol meds after having 3 stents put into one of my heart valves/arteries..( i dont know which lol) anyway..first I was prescribed Vytorin...I noticed that I had severe muscle pains in my arms legs and chest as well as my jaw..I called my doctor and he sent me to the ER to do another heart cath to make sure the stents were still in place. They were. The two days I was off the Vytorin I felt better. I told him of my suspicions about the medicine..he prescribed me Lipitor. Last nite I took the Lipitor for the first time and waited to see if I would have any pains. I did slightly..but I think one dose probably wont tell you much. I know that one of the "rare but serious" side effects of cholesterol med is muscle pain. Does anyone know how serious this is? It seems that I may not be able to take ANY cholesterol meds. has anyone else had this problem? PS. I am 39 years old and passed all past heart tests..only until I had a heart cath did they find a 90% blockage..so beware all who are having chest pains..you cant trust stress tests.

 
Old 05-28-2005, 04:31 PM   #2
Senior Veteran
(female)
 
Join Date: Aug 2004
Location: Suburban P
Posts: 1,894
GLSheridan HB User
Re: Cholesterol Meds Causing Pain?

Quote:
Originally Posted by Godiswithyou
Hi, I was just prescribed cholesterol meds after having 3 stents put into one of my heart valves/arteries..( i dont know which lol) anyway..first I was prescribed Vytorin...I noticed that I had severe muscle pains in my arms legs and chest as well as my jaw..I called my doctor and he sent me to the ER to do another heart cath to make sure the stents were still in place. They were. The two days I was off the Vytorin I felt better. I told him of my suspicions about the medicine..he prescribed me Lipitor. Last nite I took the Lipitor for the first time and waited to see if I would have any pains. I did slightly..but I think one dose probably wont tell you much. I know that one of the "rare but serious" side effects of cholesterol med is muscle pain. Does anyone know how serious this is? It seems that I may not be able to take ANY cholesterol meds. has anyone else had this problem? PS. I am 39 years old and passed all past heart tests..only until I had a heart cath did they find a 90% blockage..so beware all who are having chest pains..you cant trust stress tests.

Muscle pain is a very serious (and rather common) side effect of statin cholesterol drugs. You need to inform your doctor of the side effects.

There are other cholesterol drugs available to you, too. Talk to your doctor.

 
Sponsors Lightbulb
   
Old 05-28-2005, 07:07 PM   #3
Registered User
(female)
 
Join Date: Mar 2005
Posts: 59
Godiswithyou HB User
Re: Cholesterol Meds Causing Pain?

I heard that it was a dangerous side effect..but do you know why? How can muscle pain be dangerous? Do you know of an effective cholesterol medicine that is better without all the side effects? Thanks for responding!

 
Old 05-29-2005, 07:18 AM   #4
Senior Veteran
(female)
 
Join Date: Aug 2004
Location: Suburban P
Posts: 1,894
GLSheridan HB User
Re: Cholesterol Meds Causing Pain?

Quote:
Originally Posted by Godiswithyou
I heard that it was a dangerous side effect..but do you know why? How can muscle pain be dangerous? Do you know of an effective cholesterol medicine that is better without all the side effects? Thanks for responding!

The muscle pain is caused by rhabdomyolysis, which is a process in which dying muscle cells cause a toxic buildup of substances in the blood. Statin drugs can cause this condition in some people.

Some doctors will simply try the patient on another Statin drug, just as lovastatin, Zocor, Lipitor, Vytorin, etc. Other doctors use other cholesterol lowering drugs that belong to a different classes. Alternatives include Niaspan, Questran or Colestid, and Lopid and Tricor. Many professionals believe that these brands aren't as effective as the statins, but nonetheless are successfully used in many patients.

 
Old 05-29-2005, 06:15 PM   #5
Registered User
(female)
 
Join Date: Mar 2005
Posts: 59
Godiswithyou HB User
Re: Cholesterol Meds Causing Pain?

Thank you so much for answering my questions. I have decided to take the Lipitor every other day until I see my dr. Wednesday. I skipped my dose yesterday and have no pain. Tonight I will take my dose and see what happens. Is it possiple to have pain one day and not the next with this serious side effect..or would you still have it even when not taking the med?

 
Old 05-29-2005, 06:46 PM   #6
Senior Veteran
(female)
 
Join Date: Aug 2004
Location: Suburban P
Posts: 1,894
GLSheridan HB User
Re: Cholesterol Meds Causing Pain?

Quote:
Originally Posted by Godiswithyou
Thank you so much for answering my questions. I have decided to take the Lipitor every other day until I see my dr. Wednesday. I skipped my dose yesterday and have no pain. Tonight I will take my dose and see what happens. Is it possiple to have pain one day and not the next with this serious side effect..or would you still have it even when not taking the med?

It's possible to not hurt everyday. Many people also take these pills every other day, too, so that therapy might be OK. Regardless, check with your doctor. Good luck.

 
Old 06-17-2005, 07:23 AM   #7
Senior Veteran
(male)
 
Join Date: Jun 2005
Posts: 516
lane413 HB User
Re: Cholesterol Meds Causing Pain?

My mom took lipitor for three or four yrs. She complained of arm, leg, and chest pain constantly. then suddenly she ended up in the ER. The er dr said her liver enzymes were elevated. He took her off the lipitor immediately. she is still having liver issues after being off the meds for a yr.

She is diabetic and has lowered her cholesterol by stopping her diureutic, which caused the cholesterol problem in the first place.

Also bsure to take co 1 10, which the heart needs when taking statins.

 
Old 06-17-2005, 07:24 AM   #8
Senior Veteran
(male)
 
Join Date: Jun 2005
Posts: 516
lane413 HB User
Re: Cholesterol Meds Causing Pain?

That's co Q 10, i mis-typed.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Diet for Borderline Cholesterol Amanda06 High Cholesterol 11 11-25-2007 11:04 AM
High Cholesterol - Zocor roachbug High Cholesterol 39 05-12-2007 11:08 PM
High Pain Levels And High Cholesterol theweaver2 Pain Management 3 09-15-2006 11:47 AM
High cholesterol and anxiety Pivly Anxiety 10 09-09-2006 12:38 PM
a question about cholesterol gardeninggal High Cholesterol 40 06-08-2006 09:30 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Ativan
Effexor
Klonopin Lexapro
Paxil
  Prozac
Tylenol
Wellbutrin
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



Worrybucket (2), WhenItRains (2), cmenok (2), Robocat (2), JJ (1), ShawnaS (1), rush_rulz (1), cam724 (1), kdsl (1), janewhite1 (1)

Site Wide Totals

teteri66 (1164), MSJayhawk (999), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (667), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 04:54 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!